Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
131 Doctors are Online

Constipated. Taking Miralax. Having frequent loose bowel movements. What to do?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2008
Answered : 3391 Questions
In the last three months at first I was constipated then I started to take Miralax and then I started to have loose and frequent bowel movements in different shapes looser an shaped either small stools or larger ones shaped like hotdogs It has made mylife uncomfortable XXXXX
Posted Sun, 17 Nov 2013 in Women's Health
Answered by Dr. Raju A.T 1 hour later
Brief Answer:
Stop Miralax

Detailed Answer:

Thanks for your query.

Miralax is a laxative, this will only loosen the stool but does not form the bulk. This is the reason why the stool consistency becomes abnormal. Also Miralax is not for regular use.

Take fiber supplements which will form bulk of the stools along with the mucous in the intestines for easy passage and do not have any side effects even used for longer duration. One such supplement is Psyllium husk. A spoon of husk taken with water or milk in the night would help you get rid of the problem.

Hope, I answered your query.


Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor